Alert archive / Missouri / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 11, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Mar 17, 2013, 2:23 AM CDT for Jasper County, Missouri. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 17, 2013, 2:23 AM CDT (07:23 UTC)
- Expired
- Mar 17, 2013, 3:00 AM CDT
- In force
- 37 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Jasper County, MO
The radar
The Springfield radar (KSGF), 78 km from the middle of the area, began a volume at 07:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.4 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1371 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 513 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
903
WUUS53 KSGF 170723
SVRSGF
MOC097-170800-
/O.NEW.KSGF.SV.W.0011.130317T0723Z-130317T0800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
223 AM CDT SUN MAR 17 2013
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN JASPER COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 300 AM CDT
* AT 217 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DUENWEG...
AND MOVING NORTHEAST AT 50 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...LAW ENFORCEMENT. AT 220 AM JASPER COUNTY DISPATCH
REPORTED QUARTER SIZED HAIL IN THE DUENWEG AREA.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS.
* LOCATIONS IMPACTED INCLUDE...
ATLAS...AVILLA...CARTHAGE...DUENWEG...EXTREME EASTERN JOPLIN...
FIDELITY...MAPLE GROVE...REEDS AND SARCOXIE.
INTERSTATE 44 BETWEEN MILE MARKERS 11 AND 31 WILL ALSO BE IMPACTED BY
THE SEVERE THUNDERSTORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3727 9425 3729 9406 3705 9406 3705 9440
3706 9443 3712 9445
TIME...MOT...LOC 0723Z 239DEG 42KT 3711 9429
HAIL...1.00IN
WIND...<50 MPH
$$
GAGAN2 follow-up statements
281
WWUS53 KSGF 170733
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
233 AM CDT SUN MAR 17 2013
MOC097-170800-
/O.CON.KSGF.SV.W.0011.000000T0000Z-130317T0800Z/
JASPER MO-
233 AM CDT SUN MAR 17 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
JASPER COUNTY UNTIL 300 AM CDT...
AT 230 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF CARTHAGE...AND MOVING NORTHEAST AT 50 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...LAW ENFORCEMENT. AT 220 AM JASPER COUNTY DISPATCH REPORTED
QUARTER SIZED HAIL IN THE DUENWEG AREA.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS.
LOCATIONS IMPACTED INCLUDE...
AVILLA...CARTHAGE...LA RUSSELL...MAPLE GROVE AND REEDS.
INTERSTATE 44 BETWEEN MILE MARKERS 16 AND 31 WILL ALSO BE IMPACTED BY
THE SEVERE THUNDERSTORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3706 9429 3710 9434 3718 9436 3727 9425
3729 9406 3708 9406
TIME...MOT...LOC 0732Z 239DEG 42KT 3716 9417
HAIL...1.00IN
WIND...<50 MPH
$$
GAGAN143
WWUS53 KSGF 170742
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
242 AM CDT SUN MAR 17 2013
MOC097-170753-
/O.CAN.KSGF.SV.W.0011.000000T0000Z-130317T0800Z/
JASPER MO-
242 AM CDT SUN MAR 17 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JASPER COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
LAT...LON 3706 9429 3710 9434 3718 9436 3727 9425
3729 9406 3708 9406
TIME...MOT...LOC 0743Z 239DEG 40KT 3722 9405
$$
GAGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 16, 11:14 PM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, Mar 16, 11:14 PM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1114 PM CDT SAT MAR 16 2013 ...UPDATE TO THE AVIATION AND SHORT TERM FORECAST... .UPDATE... /ISSUED 1105 PM CDT SAT MAR 16 2013/ SHOWERS HAD RAPIDLY DEVELOPED LATE THIS EVENING ACROSS PORTIONS OF SOUTHERN AND CENTRAL MISSOURI GENERALLY NORTH OF HIGHWAY 60. LIGHTNING HAS BEEN NOTED WITHIN SOME OF THE CONVECTIVE ELEMENTS. ALSO HAD A COUPLE OF REPORTS OF SLEET. A STEADY INCREASE IN THE COVERAGE OF PRECIPITATION WILL CONTINUE AS WE HEAD INTO THE OVERNIGHT HOURS. THIS WILL OCCUR WITHIN AN AXIS OF STRONG 850-700 MB FRONTOGENESIS AND DEEP ISENTROPIC ASCENT NORTH OF A STALLED SURFACE FRONT ACROSS NORTHERN ARKANSAS. RUC MODEL ANALYSIS DEPICTED MOST UNSTABLE CAPE VALUES RANGING FROM 100 TO 500 J/KG. THIS WILL BE SUFFICIENT TO MAINTAIN ISOLATED THUNDERSTORMS. BRIEF BURSTS OF SLEET COULD OCCUR IN THE STRONGER CONVECTION. WILL CONTINUE TO MONITOR THE THERMAL PROFILE ACROSS THE CENTRAL MISSOURI WHERE PROGGED SOUNDINGS SUGGEST SUFFICIENT COOLING WILL TAKE PLACE TO CAUSE A TRANSITION TO A RAIN/SNOW MIX TOWARD DAY BREAK GENERALLY NORTH OF HIGHWAY 54. IT APPEARS SURFACE TEMPERATURES WILL REMAIN ABOVE FREEZING AND ANY ACCUMULATION SHOULD BE MINOR. FOSTER && .DISCUSSION... COLD FRONT HAS PUSHED THROUGH THE AREA TODAY AND WAS STALLING OUT ALONG THE MO/AR BORDER THIS AFTERNOON INTO NORTHEAST OKLAHOMA AND AN AREA OF LOW PRESSURE OVER NORTH TEXAS. HAD A WIDE RANGE OF TEMPERATURES ACROSS THE FORECAST AREA EARLY THIS AFTERNOON WITH MID 40S IN CENTRAL MISSOURI TO THE MID 60S AND LOW 70S OVER FAR SOUTHERN MISSOURI NEAR THE FRONT. UPPER LEVEL SHORTWAVE ENERGY WAS STILL WELL TO THE WEST OVER THE ROCKIES EARLY THIS AFTERNOON. SHORT TERM (TONIGHT AND SUNDAY)... AS THE SHORTWAVE ENERGY APPROACHES FROM THE WEST THIS EVENING...PRECIPITATION WILL START TO BREAK OUT ACROSS THE CWA. SEVERAL WAVES OF ENERGY WILL PUSH ACROSS THE AREA FROM THE WEST AND COULD BRING SOME HEAVY RAIN TO THE AREA TONIGHT AND SUNDAY. TEMPERATURES WILL BE COOLING INTO THE MID 30S OVER PARTS OF CENTRAL MISSOURI AND COULD SEE A RAIN/SNOW MIX OR A CHANGE OVER TO SOME SNOW LATE TONIGHT INTO SUNDAY MORNING. WITH ABOVE FREEZING GROUND TEMPERATURES DON'T BELIEVE ACCUMULATIONS IN OUR FAR NORTHERN CWA WILL BE TOO HIGH AND HAVE GONE AROUND A HALF INCH OF ACCUMULATION FOR NOW. OUR FAR NORTHERN COUNTIES WILL BE ON THE FAR SOUTHERN END OF THE SNOW ACCUMULATIONS. TEMPERATURE PROFILES SHOULD WARM ENOUGH BY THE LATE MORNING OR EARLY AFTERNOON FOR A CHANGE BACK TO ALL RAIN. THE MAY BE ENOUGH INSTABILITY OVER OUR FAR SOUTHERN COUNTIES FOR EMBEDDED ISOLATED THUNDERSTORMS TONIGHT INTO SUNDAY. MOST AREAS SHOULD SEE BETWEEN A HALF INCH AND AN INCH AND A QUARTER OF RAINFALL WITH THIS SYSTEM. LINDENBERG LONG TERM (SUNDAY NIGHT THROUGH SATURDAY)... MAIN SHORTWAVE AXIS SHOULD SWEEP THROUGH THE AREA ON MONDAY WITH SOME LINGERING CHANCES OF LIGHT RAIN...BUT SHOULD END FROM WEST TO EAST DURING THE DAY. MAIN FOCUS WILL THEN TURN TO SYSTEM LATE IN THE UPCOMING WORK WEEK MOVING IN FROM THE WEST. MODELS HAVE COME INTO BETTER AGREEMENT WITH THIS SYSTEM FROM PREVIOUS DAYS MODEL RUNS. A COLDER AIR MASS WILL MOVE INTO THE AREA MIDWEEK AHEAD OF THIS SYSTEMS MAIN ENERGY WITH THE BULK OF PRECIPITATION OCCURRING FROM THURSDAY INTO FRIDAY. AT THIS TIME IT LOOKS LIKE TEMPERATURES WOULD BE COLD ENOUGH FOR SNOW DURING THE NIGHTTIME AND RAIN DURING THE DAYTIME. LINDENBERG && .AVIATION... /ISSUED 1105 PM CDT SAT MAR 16 2013/ PILOTS CAN EXPECT DETERIORATING FLIGHT CONDITIONS TONIGHT THROUGH SUNDAY. RAIN AND A FEW THUNDERSTORMS WILL CONTINUE TO INCREASE OVERNIGHT AND PERSIST THROUGH THE DAY SUNDAY AS FRONT REMAINS STALLED TO OUR SOUTH AND A STORM SYSTEM APPROACHES FROM THE WEST. MVFR CEILINGS AND VISIBILITIES WILL DEVELOP OVERNIGHT WITH PERIODS OF IFR CONDITIONS BECOMING PREVALENT TOWARD MORNING AND INTO THE DAY SUNDAY. MARGINAL LOW LEVEL WIND SHEAR MAY DEVELOP EARLY SUNDAY. FOSTER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Mar 16, 8:23 PM CDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 823 PM CDT SAT MAR 16 2013 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-180130- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 823 PM CDT SAT MAR 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED LIGHTNING RISK. DISCUSSION... ISOLATED THUNDERSTORMS WILL BE POSSIBLE DURING THE OVERNIGHT HOURS ACROSS FAR SOUTHERN MISSOURI INTO EXTREME SOUTHEASTERN KANSAS. SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. MULTIPLE ROUNDS OF SHOWERS AND A FEW THUNDERSTORMS WILL IMPACT THE OUTLOOK AREA SUNDAY INTO MONDAY MORNING. THE CHANCE OF THUNDERSTORMS WILL BE CONFINED TO FAR SOUTHERN MISSOURI. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. RAIN MAY CHANGE OVER TO SNOW SUNDAY MORNING ACROSS CENTRAL MISSOURI NORTH OF HIGHWAY 54 WHERE A HALF INCH TO ONE INCH OF ACCUMULATION IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Special weather statement, Mar 17, 2:17 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
217 AM CDT SUN MAR 17 2013
MOZ088-093-170745-
JASPER MO-NEWTON MO-
217 AM CDT SUN MAR 17 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NEWTON AND
SOUTHEASTERN JASPER COUNTIES UNTIL 245 AM CDT...
AT 212 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SILVER CREEK...OR 11 MILES SOUTHWEST OF
CARTHAGE...MOVING NORTHEAST AT 50 MPH. PENNY SIZE HAIL IS EXPECTED
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE ATLAS...AVILLA...CARTHAGE...DUENWEG...
DUQUESNE...EASTERN JOPLIN...FIDELITY...LA RUSSELL...MAPLE GROVE...
OAKLAND PARK...REEDS...SAGINAW...SARCOXIE AND SILVER CREEK.
INTERSTATE 44 BETWEEN MILE MARKERS 8 AND 32 WILL ALSO BE IMPACTED BY
THIS STORM.
LAT...LON 3727 9421 3729 9406 3703 9406 3699 9445
3710 9451
TIME...MOT...LOC 0717Z 241DEG 43KT 3707 9436
GAGANThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 2:17 AM CDT | Special Weather Statement | SGF | Jasper | 28 min |
| Mar 17, 9:06 AM CDT | River Flood Warning | SGF | Pulaski | 72 hr |
| Mar 17, 12:23 PM CDT | Areal Flood Warning | SGF | Phelps | 12 hr |
| Mar 17, 1:38 PM CDT | Areal Flood Warning | SGF | Dent, Phelps | 10 hr |
| Mar 17, 3:04 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Lawrence, Stone | 41 min |
| Mar 17, 3:18 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 57 min |
| Mar 17, 3:48 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 42 min |
| Mar 17, 5:32 PM CDT | Severe Thunderstorm Warning | SGF | Stone | 28 min |
| Mar 17, 6:14 PM CDT | Special Weather Statement | SGF | Webster | 31 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.